Lupron question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2009
Total Posts : 210
   Posted 12/23/2009 7:37 PM (GMT -6)   
Hi all, my father had his first Lupron injection 3 weeks ago. He is occasionally experience pretty extreme tiredness, to the point where talking on the phone is difficult, winds him a bit.
Is this a typical side effect?

Veteran Member

Date Joined May 2008
Total Posts : 1010
   Posted 12/23/2009 8:58 PM (GMT -6)   
Hello Gibson00,
It could be. Low tostesterone is known to be a cause of low energy levels in men. I have been on Lupron for two years now and must admit that I have not had this side effect. This may be due to my regular exercise routine. It would help if your dad did some modest weight bearing exercise and some walking daily. He should also speak to his doctor about taking some diet supplements. I take B12 and that seems to really help. I have seen some articles that say no B12 with PCa but I take it anyway. You may want to do your own research.
Good luck to you and your dad.
Diagnosed 04/10/08 Age 58 at the time
Gleason 4 + 3
DRE palpable tumor on left side
100% of 12 cores positive for PCa range 35% to 85%
Bone scan clear and chest x ray clear
CT scan shows potential lymph node involvement in pelvic region
Started Casodex on May 2 and stopped on June 1, 2008
Lupron injection on May 15 and every four months for next two years
Started IMRT/IGRT on July 10, 2008. 45 treatments scheduled
First 25 to be full pelvic for a total dose of 45 Gray to lymph nodes.
Last 20 to prostate only. Total dose to prostate 81 Gray.
Completed IMRT/IGRT 09/11/08.
PSA 02/08 21.5 at diagnosis
PSA 07/08 .82 after 8 wks of hormones
PSA 10/08 .642 one month after completion of IMRT, 6 months hormone
PSA 03/09 .38 six months post radiation and nine months into hormones 
PSA 06/09 .36 or .30 depending on who did the test
PSA 09/09 .33 one year after IMRT and 16 months into hormone

Veteran Member

Date Joined Dec 2008
Total Posts : 3149
   Posted 12/23/2009 9:10 PM (GMT -6)   
Probably and his overall health would be a factor, too. Being younger and/or in great physical shape prior to getting these LHRH type drugs would be lesser in dramatic effects, but still has effects. Fatigue, tiredness, muscle aches, weight gain, depression and mental mood swings, hot flashes, sweating profusely can occur in most patients and does. You can sometimes take another drug to counter a particular ailment. Alot of money made on Lupron and LHRH drugs and considered safe and so...they are widely used. The patient could look into other choices, with sometimes lesser effects , or at some reasonable point go off the Lupron and do intermittent useage...which is in the patients interest, if done properly.

The faster your psa response in dropping psa levels, the better your scenario on battling PCa, it is said.
Youth is wasted on the Young-(W.C. Fields)

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, March 20, 2018 8:04 AM (GMT -6)
There are a total of 2,941,704 posts in 322,779 threads.
View Active Threads

Who's Online
This forum has 161186 registered members. Please welcome our newest member, frenchy51.
316 Guest(s), 10 Registered Member(s) are currently online.  Details
frenchy51, SteveUC, Dimitri71, Clunkytrain, Mrseaglea, Serfr, garyi, CEEDEE, mary14, Supportive Daughter